Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Austin/San Antonio, TX

August 20, 2016Travis County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Aug 20, 2016, 4:13 PM CDT for Travis County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2016, 4:13 PM CDT (21:13 UTC)
Expired
Aug 20, 2016, 5:00 PM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX

County Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS84 KEWX 202113
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT SAT AUG 20 2016
 
TXZ191-192-202200-
TRAVIS TX-HAYS TX-
413 PM CDT SAT AUG 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TRAVIS AND EAST
CENTRAL HAYS COUNTIES UNTIL 500 PM CDT...

AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BUDA...OR NEAR TANGLEWOOD FOREST...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...AUSTIN BERGSTROM INTERNATIONAL AIRPORT...KYLE...BUDA...
TANGLEWOOD FOREST...ONION CREEK...BARTON CREEK...SUNSET VALLEY...
CREEDMOOR AND MOTORISTS ON INTERSTATE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LADY BIRD LAKE OR THE COLORADO RIVER...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2996 9779 3006 9797 3042 9779 3023 9750
TIME...MOT...LOC 2108Z 217DEG 24KT 3010 9783 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 20, 12:56 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 20, 12:56 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1256 PM CDT SAT AUG 20 2016

.AVIATION...
Remnants of MCS are moving through the I-35 corridor bringing a
large area of light to moderate rain. Just to the east of the rain
shield, thin cirrus is allowing enough heating to trigger some
deeper convection that might affect AUS over the next hour or so.
Feel that most of this deeper convection will go just east of AUS
however. Ceilings will be tough for the next few hours as most taf
sites will fluctuate from VFR to IFR with passing heavier rain
pockets. I kept the TAFs very pessimistic with very high chances
of sh/ts in the forecast the next 24 hrs. With the front forecast
to approach the area and the development of an additional MCS
overnight, chances of more widespread convection is rather high.
Trying to pinpoint actually timing of the convection is difficult.
So confidence in the timing and duration of convection in the later
hours of the TAF forecast is low.

&&

.PREV DISCUSSION... /ISSUED 1101 AM CDT SAT AUG 20 2016/

UPDATE...
MCV continues to drift to the east across South Central Texas late
this morning. Have refocussed the highest POPs closer to it. Hires
models show it stalls later today over our area as the weak cold
front moves into the Hill Country. These features combined with a
moist tropical airmass with PWS of 2 to 2.4 inches will allow for
showers and thunderstorms with locally heavy rains through at
least Sunday. Some areas out west have received near 7 inches of
rain overnight into earlier this morning making soils more
saturated there. Further east, soils are saturated from rains of
the recent days. As a result, runoff will become more rapid and
will maintain the Flash Flood Watch through Sunday evening. Due to
the clouds and rain, have lowered temperatures for the remainder
of today into this evening.

PREV DISCUSSION... /ISSUED 625 AM CDT SAT AUG 20 2016/

AVIATION...
A large area of showers with embedded thunderstorms continues
between Del Rio and the I-35 TAF sites. This complex has been
impacting Del Rio through the overnight hours. Should start to see
the leading edge of the light rain moving into the San Antonio
and Austin sites later this morning. Once the activity moves in,
rain should be in the area for the remainder of the TAF period.
Will most likely not see prevailing rain the entire time, but for
simplicity sake with the TAFs will prevail showers with vicinity
thunder to cover all the threats. Ceilings and visibilities will
most likely be MVFR for much of the period with some patches of
VFR.

PREV DISCUSSION... /ISSUED 350 AM CDT SAT AUG 20 2016/

LOCALIZED HEAVY RAIN AND FLOODING CONCERNS TODAY AND SUNDAY...

SHORT TERM (Today through Sunday)...
A wet pattern is ongoing early this morning across parts of the
Rio Grande Plains and Edwards Plateau. Showers and storms will be
moving to the northeast throughout the day and affect the Hill
Country and both Austin and San Antonio metropolitan areas,
especially this afternoon. The majority of HiRes and medium-range
model guidance are in good agreement on continuing with rain
chances through late Sunday. The combination of above average
precipitable water values (2 to 2.4 inches...merging of eastern
Pacific and Gulf moisture), several mid- level disturbances
pushing off the Mexican mountains into the Rio Grande Plains and a
cold front pushing as far south as the Hill Country later this
evening is likely to promote localized heavy rain and flash
flooding. A Flash Flood Watch is in effect for areas west of A
Georgetown to San Antonio to Pleasanton line. Parts of the Rio
Grande Plains have already received 2 to 6 inches of rainfall
since Friday afternoon. New rainfall amounts of 2 to 6 inches are
possible with isolated 10 inches through late Sunday across the
watch area. The time frame for the heaviest rains is expected to
be this evening through Sunday morning. Our confidence is high on
the potential of localized heavy rain and flash flooding.
Therefore, if you live nearby rivers, small creeks or low water
crossing, we urge to plan ahead and closely monitor and visit our
website for the latest weather information.

LONG TERM (Sunday Night through Friday)...
Showers and storms continue through Tuesday of next week as
lingering moisture persists across South-Central Texas. By Tuesday
night into Wednesday, the sub-tropical upper level ridge builds
across the southern states and dries things out across South-
Central Texas for the most parts. There is a slight chance for
rain across the coastal Plains on Thursday and Friday afternoons
as sea- breeze kicks in. Mostly cloudy to cloudy skies are
expected for the first part of next week with temperatures in the
80s and lower 90s. As moisture departs and dry conditions come
back by the middle of the week, temperatures will go back into the
lower to mid 90s the latter part of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              86  73  84  72  88 /  80  60  70  60  40
Austin Bergstrom Intl Airport  86  74  84  73  89 /  70  60  70  60  40
New Braunfels Muni Airport     86  74  84  73  89 /  70  70  70  60  40
Burnet Muni Airport            83  71  82  71  86 /  70  70  70  40  40
Del Rio Intl Airport           86  74  85  73  88 /  70  70  60  60  40
Georgetown Muni Airport        84  72  82  72  87 /  70  60  70  50  40
Hondo Muni Airport             86  74  85  73  89 /  90  80  70  60  40
San Marcos Muni Airport        86  73  84  73  89 /  70  60  70  60  40
La Grange - Fayette Regional   89  75  87  75  91 /  40  50  60  40  40
San Antonio Intl Airport       86  74  85  73  89 /  90  70  70  60  40
Stinson Muni Airport           87  75  86  74  91 /  90  70  70  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for the following
counties: Atascosa...Bandera...Bexar...Blanco...Burnet...Comal...
Dimmit...Edwards...Frio...Gillespie...Hays...Kendall...Kerr...
Kinney...Llano...Maverick...Medina...Real...Travis...Uvalde...Val
Verde...Williamson...Zavala.

&&

Mesoscale/Aviation...09
Synoptic/Grids...04
Public Service/Data Collection...33
Hazardous weather outlook, Aug 20, 4:08 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 PM CDT SAT AUG 20 2016

TXZ171>173-183>194-202>209-217>225-228-212115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
408 PM CDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS SOUTH CENTRAL
TEXAS TODAY AND TONIGHT...MOST NUMEROUS ALONG THE INTERSTATE 35
CORRIDOR AND THE HILL COUNTRY. SOME STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL WITH TOTALS OF 4 TO 8 INCHES. ISOLATED AMOUNTS UP
TO 15 INCHES ARE POSSIBLE SOMEWHERE ACROSS SOUTH CENTRAL TEXAS
THROUGH SUNDAY. SIGNIFICANT FLASH FLOODING MAY RESULT. A FLASH
FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FLASH FLOODING MAY BE ONGOING ACROSS PORTIONS OF SOUTH CENTRAL
TEXAS SUNDAY MORNING. SEVERAL INCHES OF ADDITIONAL RAIN ARE
POSSIBLE ON SUNDAY AND SUNDAY AFTERNOON. CREEK AND RIVER FLOODING
MAY BE ONGOING AND COULD LAST FOR SEVERAL DAYS DEPENDING ON THE
FINAL RAIN TOTALS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND
COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 20, 10:49 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     FLASH FLOOD      1 S LAGUNA              29.40N 100.00W
08/20/2016                   UVALDE             TX   DEPT OF HIGHWAYS

            HIGHWAY 55 BETWEEN UVALDE AND MONTELL CLOSED DUE TO
            FLOODING

&&

EVENT NUMBER EWX1600618

CVP
Local storm report, Aug 20, 10:52 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1052 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
08/20/2016                   VAL VERDE          TX   LAW ENFORCEMENT

            TWO ROADS IN DEL RIO ARE IMPASSABLE DUE TO HIGH WATER

0610 AM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
08/20/2016                   KINNEY             TX   LAW ENFORCEMENT

            ROADWAYS ARE FLOODED WITH DEBRIS IN BRACKETVILLE

0700 AM     HEAVY RAIN       8 NNW DEL RIO           29.48N 100.95W
08/20/2016  M6.70 INCH       VAL VERDE          TX   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM

0700 AM     HEAVY RAIN       6 NNE ROCKSPRINGS       30.10N 100.17W
08/20/2016  M6.19 INCH       EDWARDS            TX   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM

0700 AM     HEAVY RAIN       14 W BRACKETTVILLE      29.32N 100.64W
08/20/2016  M5.97 INCH       KINNEY             TX   COCORAHS

            24 HOUR RAINFALL ENDING AT 7 AM THIS MORNING

0722 AM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
08/20/2016                   KINNEY             TX   EMERGENCY MNGR

            EMERGENCY MANAGEMENT IS REPORTING FM 674 AND FM 1908
            CLOSED DUE TO FLOODING.

0903 AM     FLASH FLOOD      MONTELL                 29.53N 100.02W
08/20/2016                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 55 IS CLOSED FROM MONTELL TO THE REAL COUNTY
            LINE DUE TO WATER OVER THE ROADWAY.

0905 AM     FLASH FLOOD      2 SW CONCAN             29.50N  99.76W
08/20/2016                   UVALDE             TX   LAW ENFORCEMENT

            WATER OVER THE ROAD HAS CLOSED THE FM 1051 AND HIGHWAY
            83 INTERSECTION.

0907 AM     FLASH FLOOD      UVALDE                  29.22N  99.78W
08/20/2016                   UVALDE             TX   LAW ENFORCEMENT

            FM 140 IS CLOSED DUE TO HIGH WATER APPROXIMATELY ONE
            HALF MILE SOUTH OF THE CITY OF UVALDE.

0911 AM     FLASH FLOOD      5 S LA PRYOR            28.88N  99.85W
08/20/2016                   ZAVALA             TX   LAW ENFORCEMENT

            THE SHERIFF OFFICE IS REPORTING WATER OVER THE ROAD ON
            HIGHWAY 83 BETWEEN LA PRYOR AND CRYSTAL CITY.

0919 AM     FLASH FLOOD      EAGLE PASS              28.71N 100.49W
08/20/2016                   MAVERICK           TX   LAW ENFORCEMENT

            THE SHERIFF OFFICE REPORTS WATER OVER THE ROAD ON
            HIGHWAY 277 NORTH NEAR THE ELM CREEK AREA. WATER ALSO
            OVER THE ROAD NEAR THE HIGHWAY 57 AND HIGHWAY 277
            INTERSECTION.

1009 AM     FLASH FLOOD      CONCAN                  29.52N  99.73W
08/20/2016                   UVALDE             TX   OTHER FEDERAL

            USGS GAUGE IN CONCAN PICKED UP OVER 4 INCHES OF RAIN IN
            TWO HOURS. THE FRIO RIVER HAS RISEN OVER 4 FEET...
            PROMPTING THE EVACUATION OF SOME CAMPERS NEAR THE RIVER.

1030 AM     HEAVY RAIN       EAGLE PASS              28.71N 100.49W
08/20/2016  M4.20 INCH       MAVERICK           TX   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED 4.2 INCHES OF RAIN
            IN EAGLE PASS ALONG WITH SOME MINOR STREET FLOODING.

1048 AM     FLASH FLOOD      1 S LAGUNA              29.40N 100.00W
08/20/2016                   UVALDE             TX   DEPT OF HIGHWAYS

            HIGHWAY 55 BETWEEN UVALDE AND MONTELL CLOSED DUE TO
            FLOODING

&&

EVENT NUMBER EWX1600605 EWX1600606 EWX1600607 EWX1600608 EWX1600617
EWX1600609 EWX1600610 EWX1600611 EWX1600612 EWX1600613 EWX1600614
EWX1600615 EWX1600616 EWX1600618

CVP
Local storm report, Aug 20, 10:58 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1058 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     FLASH FLOOD      5 SE CONCAN             29.46N  99.67W
08/20/2016                   UVALDE             TX   DEPT OF HIGHWAYS

            HWY 127 AT BRUSHY CREEK CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1600619

CVP
Local storm report, Aug 20, 11:00 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     FLASH FLOOD      3 SW CONCAN             29.49N  99.78W
08/20/2016                   UVALDE             TX   DEPT OF HIGHWAYS

            FM 1051 AT DRY FRIO RIVER CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1600620

CVP
Local storm report, Aug 20, 11:10 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1110 AM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     FLASH FLOOD      2 SE RIO FRIO           29.61N  99.71W
08/20/2016                   UVALDE             TX   DEPT OF HIGHWAYS

            FM 1050 CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1600621

CVP
Special weather statement, Aug 20, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT SAT AUG 20 2016

TXZ191-192-202200-
TRAVIS TX-HAYS TX-
413 PM CDT SAT AUG 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TRAVIS AND EAST
CENTRAL HAYS COUNTIES UNTIL 500 PM CDT...

AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BUDA...OR NEAR TANGLEWOOD FOREST...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...AUSTIN BERGSTROM INTERNATIONAL AIRPORT...KYLE...BUDA...
TANGLEWOOD FOREST...ONION CREEK...BARTON CREEK...SUNSET VALLEY...
CREEDMOOR AND MOTORISTS ON INTERSTATE 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LADY BIRD LAKE OR THE COLORADO RIVER...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2996 9779 3006 9797 3042 9779 3023 9750
TIME...MOT...LOC 2108Z 217DEG 24KT 3010 9783

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:53 PM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Aug 19, 8:07 PM CDTSpecial Weather StatementEWXVal Verde38 min
Aug 19, 10:18 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Aug 19, 11:25 PM CDTSpecial Weather StatementEWXVal Verde50 min
Aug 20, 12:18 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more43 hr
Aug 20, 12:59 AM CDTSpecial Weather StatementEWXVal Verde46 min
Aug 20, 1:17 AM CDTFlash Flood WarningEWXVal Verde3 hr
Aug 20, 3:55 AM CDTAreal Flood AdvisoryEWXKinney3 hr
Aug 20, 4:15 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde3 hr
Aug 20, 4:46 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
Aug 20, 7:19 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kinney, Maverick, Real, Uvalde and 1 more3 hr
Aug 20, 7:29 AM CDTRiver Flood WarningEWXVal Verde24 hr
Aug 20, 7:29 AM CDTRiver Flood WarningEWXVal Verde20 hr
Aug 20, 8:11 AM CDTFlash Flood WarningEWXMaverick, Uvalde, Zavala4 hr
Aug 20, 10:00 AM CDTRiver Flood WarningEWXUvalde13 hr
Aug 20, 10:05 AM CDTAreal Flood AdvisoryEWXFrio, Medina3 hr
Aug 20, 3:41 PM CDTAreal Flood AdvisoryEWXBlanco, Hays, Travis, Williamson3 hr
Aug 20, 4:10 PM CDTFlash Flood WarningEWXHays, Travis3 hr
Aug 20, 4:19 PM CDTAreal Flood AdvisoryEWXLlano116 min
Aug 20, 5:01 PM CDTFlash Flood WarningEWXWilliamson3 hr
Aug 20, 5:03 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Lee3 hr
Aug 20, 6:18 PM CDTAreal Flood AdvisoryEWXWilson3 hr
Aug 20, 6:46 PM CDTRiver Flood WarningEWXTravis20 hr

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.